Altoprev and Muscle Pain

There is a slight correlation between Altoprev and muscle pain. Although most people tolerate Altoprev well, muscle pain is a potential side effect of this drug. In previous clinical studies, muscle pain occurred in up to 3 percent of people taking Altoprev. A very small percentage of people develop serious problems with their muscles (such as myopathy or rhabdomyolysis) while on Altoprev.

Altoprev and Muscle Pain: An Introduction

While most people tolerate Altoprev® (lovastatin extended-release) well, there are possible side effects that can occur. For people taking Altoprev, muscle pain is a common side effect. In previous clinical studies, muscle pain occurred in up to 3 percent of people taking Altoprev.
 

Altoprev and Muscle Pain -- What to Watch For

Most people who have muscle pain while on Altoprev have no other muscle symptoms. However, in rare cases (less than 0.2 percent) people can develop a serious problem with their muscles while on Altoprev, and muscle pain can be one of those symptoms. Two serious muscle problems that are rarely seen in people taking Altoprev are myopathy and rhabdomyolysis. Rhabdomyolysis is very serious because it can cause muscles to break down, which can cause the kidneys to stop working properly (acute kidney failure) and, in some cases, result in loss of life.
 
If while on Altoprev you develop muscle pain, tenderness, or weakness (especially if you also have a fever or feel ill), call your healthcare provider immediately. This could be a sign that you have a serious condition that needs treatment right away.
 
What Your Pharmacist Wishes You Knew About Chronic Pain Medications

Altoprev Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.